MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT

STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT
Model Number 62-18330
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that when the surgeon was using the cutters to cut through a plate, the plate did not shear and instead the cutters began stripping away/fracturing in small increments.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that ¿the tips crumbled¿ could be confirmed.The visual inspection showed that the tips of both cutting edges have fractured off.The associated fracture surfaces reveal fractures due to mechanical overloads.Furthermore, both cutting edges show damages throughout the whole cutting line.In specific, a small fragment has broken out of the cutting edge #1 and cutting edge #2 shows multiple damages such as grooves and deformations on several positions of the cutting edge, indicating several attempts to cut (too) hard objects.Overall, this results in an impaired cutting function of the device.Based on the characteristics of the fracture surfaces as well as the determined damages at the cutting edges, the root cause for the breakage can be attributed to a user related issue, most likely due to cutting inappropriate and / or too hard objects.The in-situ plater cutter is designed for cutting titanium plates up to 0.6mm thickness.Therefore, harder and thicker materials may exceed the mechanical strength of the device.Indications for any material, manufacturing or design related problems were not determined in the investigation.Therefore, no preventive and / or corrective action is required at this time.

Brand Name
IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key9575534
Report Number0008010177-2020-00006
Device Sequence Number16613777
Product Code LXH
UDI-Device Identifier04546540366719
UDI-Public04546540366719
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-18330
Device Catalogue Number62-18330
Device Lot NumberAF07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1